Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


3rd week Sustiva
Aug 26, 2008

Dear Doc,

First of all thank you very much to all people involved in maintaining this forum, it's an extremely helpful resource.

Ive started Sustiva + Kivexa 18 days ago, with CD4 450 - % 12, VL 20.000. The first week went relatively fine, I actually felt I had more energy, the only SE were minor sleep disturbances and dizziness. On week 2 I developed a rash on chest, arms and ears, and the dizziness/ drunk / foggy feeling became more severe. By week 3 the rash is practically gone, instead I feel itchy all over my body and I started having serious insomnia / anxiety that kicks in 2 hours after taking the meds at 9.30pm on an empty stomach. My body feels tired but I spend the whole night scratching and feeling restless, for a few hours my concentration feels sharper than during the day and I only manage to fall asleep for 3 hours after 7.00am, when the anxiety/insomnia seems to fade away. During the day I dont feel anxious ( just cranky, groggy and tired from the restless night ), and I can easily manage to take a short nap after lunch. My life is on hold during the day, so Im thinking that I maybe should switch Sustiva to the AM, do you think its still too early to try this strategy? If yes how should I do it? Would it be ok to take Sustiva at 5 pm and the next day at 8 am to adjust to AM dosing? Ive tried benzos in the past and they give me very poor quality of sleep and a hangover feeling, what else would you recommend to get me through the night ( that can be prescribed in Europe )?

Your advice is very much appreciated. Thank you! A.

Response from Dr. Henry

You sound like you are exhibiting a portfolio of efavirenz related side effects. Switching to AM dosing works for some patients (OK to make the switch as you describe). Trazadone and amitryptiline or similar psychotropic drugs in low/moderate doses sometimes are helpful in helping patients sleep better during the first months on efavirenz. KH



Previous
yellow on reyataz
Next
Vitamin B. The Liver and Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement